advertisement
Question
Posted by: nip tuck | 2009-01-12

please help me

iam 24 i have been on antidepressents for a very long time i was on cilift for 3 years went back to doctor changed it to cipralex was on it for 1 year went back to doctor cause it felt like it didnt work anymore he said there is nothing wrong with me i must just take the cipralex during the holidays i stop taking the cipralex cause i felt so good now im back at work im so negative dont have a lus for the world not looking forward to this year i just cant take it anymore things are just getting to much and i did see a psycologist iam going to start my cipralex again this morning but is that the solution

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

I don't understand the advice you were given. We use internationally recognized criteria to diagnose Depression. If you are significantly Depressed, then one would recommend a normal antidepressant at a normal dose, for at least 6 to 9 months. If you are not significantly Depressed, there would be no point whatever in taking an antidepressant. And there is no point at all in taking an antidepressant for a couple of weeks, because it takes at least that long to produce the full effects one wants from it. taking any antidepressant only now and then is of no benefit at all
It sounds, from your description, that you have been experiencing fairly rapid changes of mood. What would be best would be to see a good local psychiatrist for a full assessment of the situation, and a discussion or treatment options, which may include an antidepressant, maybe a mood stabilizer, and specific types of counselling from a psychologist, such as CBT ( Cognitive-Behaviour Therapy ).

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement